Alert archive / Kentucky / Flash Flood Warnings in 2007
Flash Flood Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Apr 15, 2007, 3:22 AM EDT for 4 counties in Kentucky. It took effect at Apr 15, 2007, 3:29 AM EDT. It was in force for 4 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 15, 2007, 3:22 AM EDT (07:22 UTC)
- In effect from
- Apr 15, 2007, 3:29 AM EDT
- Expired
- Apr 15, 2007, 7:00 AM EDT
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Floyd County, KY, Knott County, KY, Letcher County, KY, Pike County, KY
The radar
The Jackson,KY radar (KJKL), 56 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:38 AM EDT | FLASH FLOOD | 3 N Dana, KY | 2 FEET OF WATER FLOWING ON PRATER CREEK ROAD |
| Apr 15, 3:44 AM EDT | FLASH FLOOD | 2 N Beaver, KY | HOME FLOODED AT TEABERRY |
| Apr 15, 3:47 AM EDT | FLASH FLOOD | Grethel, KY | FLOODWATER ON RT 979 DELAYED FIRE DEPT FROM RESPONDING TO HOME FIRE. ALTERNATE ROUTE HAD TO BE FOUND. |
| Apr 15, 4:12 AM EDT | FLASH FLOOD | Mousie, KY | WYMT REPORTED THE 9900 BLOCK OF E HWY 550 CLOSED DUE TO HIGH WATER |
| Apr 15, 4:45 AM EDT | FLASH FLOOD | Harold, KY | KY 979 CLOSED DUE TO HIGH WATER. |
| Apr 15, 4:45 AM EDT | FLASH FLOOD | Phelps, KY | US 194 NEAR PHELPS...US 119 AT JOHNS CREEK AND META... US 460 AT MILLARD AND KY 80 AT ELKHORN CLOSED DUE TO HIGH WATER. ALSO NUMEROUS SECONDARY ROADS CLOSED. |
| Apr 15, 5:05 AM EDT | FLASH FLOOD | Belfry, KY | EVACUATION OF SEVERAL RESIDENTS ON HATCHER STREET IN BELFREY. EVACUATION OF RESIDENTS OF OCTAVIA HOLLOW IN THE STONE AREA OF HWY 199. |
| Apr 15, 5:05 AM EDT | FLASH FLOOD | Zebulon, KY | SEVERAL HOUSES AND BUSINESS ON KY HWY 1441 SURROUNDED BY WATER FROM COONS CREEK. ALSO THE WILLOW TRAILER COURT HAS NUMEROUS TRAILERS SURROUNDED BY WATER. |
| Apr 15, 6:15 AM EDT | FLASH FLOOD | Hindman, KY | ROUTE 550 CLOSED DUE TO FLOODING |
| Apr 15, 6:29 AM EDT | FLASH FLOOD | Wayland, KY | MULTIPLE HOMES FLOODED. ONE FAMILY RESCUED FROM THEIR HOME. |
| Apr 15, 6:30 AM EDT | FLASH FLOOD | Van, KY | SMOOT CREEK ROAD CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 496 m above ground
- 0-6 km bulk shear
- 102 kt
- 0-1 km storm-relative helicity
- 476 m²/s²
- 0-3 km storm-relative helicity
- 586 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 150729
FFWJKL
KYC071-119-133-195-151100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
322 AM EDT SUN APR 15 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FLOYD COUNTY IN SOUTHEAST KENTUCKY...
THIS INCLUDES THE CITY OF PRESTONSBURG...
KNOTT COUNTY IN SOUTHEAST KENTUCKY...
THIS INCLUDES THE CITY OF HINDMAN...
LETCHER COUNTY IN SOUTHEAST KENTUCKY...
THIS INCLUDES THE CITY OF WHITESBURG...
PIKE COUNTY IN SOUTHEAST KENTUCKY...
THIS INCLUDES THE CITY OF PIKEVILLE...
* UNTIL 700 AM EDT
* AT 319 AM EDT...THE PUBLIC REPORTED FLASH FLOODING FROM A SERIES
OF STORMS THAT HAVE PASSED OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOPMOST...MCDOWELL...GARRET...FISHTRAP LAKE...FEDSCREEK...
EAST MCDOWELL...DRY CREEK...BRAINARD...BETSY LAYNE...
BEAVER...WAYLAND...PIPPA PASSES...PHELPS...JENKINS...
FLEMING-NEON...ELKHORN CITY AND BEAVER JUNCTION
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. HIGHWAY 680 BETWEEN WAYLAND AND
MCDOWELL IN FLOYD COUNTY AND DRY CREEK ROAD INKNOTT COUNTY ARE
REPORTED CLOSED DUE TO HIGH WATER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3696 8315 3703 8305 3717 8304 3718 8297
3725 8311 3746 8312 3751 8308 3748 8292
3752 8287 3771 8292 3775 8276 3767 8245
3774 8233 3755 8213 3753 8196 3726 8235
3713 8272 3703 8273 3698 8287 3696 8315
$$
DUSTYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 11:56 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 14, 11:56 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1156 PM EDT SAT APR 14 2007 .SHORT TERM.../THE REST OF TODAY/...UPDATED AT 11:45 PM TONIGHT...THE COLD FRONT EXTENDED FROM ELLIOT COUNTY TO JUST WEST OF JACKSON TO JUST WEST OF LONDON TO WEST OF WHITLEY CITY. THERE IS A PRETTY GOOD WIND SHIFT WITH THE FRONT AND THERE IS A LINE OF SHOWERS AS WELL. THERE IS STILL SOME CONVECTION ABOUT 40 TO 50 MILES BEHIND THE FRONT...BUT THEN DROPS OFF PRETTY FAST. ALL THE THUNDERSTORM ACTIVITY HAS SUBSIDED. TEMPERATURES DROP OFF ABOUT 10 DEGREES WITHIN AN HOUR OF FRONTAL PASSAGE. THE NEXT BIG PUSH WILL BE TOMORROW DURING THE DAY WHEN THE UPPER TROUGH MOVES THROUGH AND ALONG WITH THE NORTHWESTERLY UPSLOPE FLOW SHOULD BE ENOUGH TO GIT A MIX OF RAIN AND SNOW AT LOWER ELEVATIONS AND 1 TO 3 INCHES OF SNOW AT ELEVATIONS ABOVE 2500 FEET. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TONIGHT/ A LINE OF SHOWERS WITH EMBEDDED THUNDERSTORMS HAS DEVELOPED WITH THE COLD FRONT AS IT IS MOVING ACROSS CENTRAL KENTUCKY. THIS LINE IS CURRENTLY MOVING INTO EASTERN KENTUCKY AND WILL MOVE THROUGH THE AREA DURING THE NEXT TWO HOURS. THESE ARE GARDEN VARIETY STORMS AND NO SEVERE WEATHER IS EXPECTED WITH THEM. ONCE THE FRONT MOVES THROUGH...THERE WILL BE A NOTICEABLE TEMPERATURE DROP AND THE WINDS SHOULD PICK UP FROM THE NORTHWEST. THERE WILL STILL BE SOME SCATTERED SHOWERS BEHIND THE FRONT. WILL UPDATE THE FORECAST AGAIN WHEN THE THUNDERSTORMS HAVE MOVED OUT OF THE AREA. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH MONDAY NIGHT/ OVERALL GOOD AGREEMENT IN THE WRF AND GFS FOR THE SYSTEM AFFECTING THE AREA. HAVE AGAIN FAVORED THE WRF FOR THE DETAILS IN THE FIRST COUPLE OF PERIODS...WITH A TRANSITION TO THE GFS FOR THE LATER PERIODS. LOW PRESSURE WILL MOVE EAST OVER KENTUCKY EARLY THIS EVENING...AND THEN TRANSITION EAST OVER THE MOUNTAINS TO BECOME A MAJOR COASTAL STORM AS IT TURNS NE. THE RAIN SHIELD WITH THE SYSTEM WILL CONTINUE TO AFFECT OUR SOUTHEAST COUNTIES THIS EVENING...WITH A POTENTIAL FOR HEAVY RAINFALL. FURTHER NW...PRECIPITATION WILL BE MORE INTERMITTENT. AS OF MID DAY...A FEW RIVER FORECAST POINTS WERE FORECAST TO MARGINALLY REACH FLOOD STAGE BASED ON QPF. HOWEVER...AT THIS POINT IN THE EVENT...IT LOOKS LIKE THE QPF WAS TOO HIGH...WHICH WOULD MEAN LOWER RIVER STAGES. EXPECT MOST PRECIP TO MOVE OUT FOR A TIME ON SUNDAY MORNING. HOWEVER...DEEP MOISTURE WRAPPED AROUND THE BACK SIDE OF THE STORM SYSTEM WILL MOVE BACK IN FROM THE NW DURING THE DAY SUNDAY...ALONG WITH COLD AIR. THIS WILL BRING ANOTHER AREA OF STRATIFORM PRECIP. IF PRECIP GETS BACK INTO THE AREA SOON ENOUGH...THERE COULD BE SOME SNOW THAT MIXES IN EVEN AT LOWER ELEVATIONS. THE MORE LIKELY SCENARIO IS THAT PRECIP WILL HOLD OFF UNTIL TEMPS WARM SLIGHTLY AT LOW ELEVATIONS. HOWEVER...IN THE SOUTHEAST...COLDER AIR WILL QUICKLY INVADE IN THE MORNING...WITH ELEVATIONS ABOVE ROUGHLY 2500 FEET EXPECTED TO FALL TO FREEZING OR BELOW. AS LAPSE RATES STEEPEN...THE PRECIP WILL BECOME CONVECTIVE IN NATURE SUNDAY EVENING...BUT WITH LESS COVERAGE. MODEL QPF SUGGESTS 1 TO 3 INCHES OF SNOW WHERE TEMPS ARE COLD ENOUGH FOR ACCUMULATION. ALTHOUGH... WOULD NOT BE SURPRISED IF LOCALIZED AMOUNTS TOP THIS DUE TO FLUFF FACTOR IN CONVECTIVE UPSLOPE PRECIP EARLY SUNDAY EVENING. AVAILABLE LOW LEVEL MOISTURE WANES LATER ON SUNDAY NIGHT...AND PRECIP SHOULD BE GONE BY MONDAY MORNING. .LONG TERM.../TUESDAY THROUGH SATURDAY/ MODELS CONTINUE TO FIND DIFFERENCES IN HOW TO HANDLE SHORT WAVE ENERGY DROPPING DOWN THROUGH THE GREAT LAKES REGION ON THURSDAY. THE GFS IN PARTICULAR WAFFLES ON THE INTERACTION BETWEEN THE DISTURBANCE TRACKING THROUGH THE SOUTHEASTERN CONUS AND THE SHORT WAVE MOVING SOUTHWARD OUT OF THE GREAT LAKES REGION LATE WEDNESDAY INTO THURSDAY. THE 12Z GFS SHOWED ENOUGH INTERACTION TO WARRANT A SIGNIFICANT INCREASE IN POPS FOR WEDNESDAY NIGHT INTO THURSDAY. DECIDED TO FOLLOW THE LEAD OF THE MORE CONSISTENT ECMWF WHICH KEEPS THE SYSTEMS APART. HOWEVER...DID INCREASE POPS IN THE NORTH AND EAST BASED ON THE LATEST MOVEMENT OF THE NORTHERN SHORTWAVE. THIS SCENARIO HAD SOME SUPPORT FROM FROM THE 12Z WRF AS WELL. THEREAFTER...EASTERN KENTUCKY CAN LOOK FOR A PERIOD OF MORE QUIET WEATHER AND WARMING TEMPERATURES AS THE AXIS OF AN OMEGA BLOCK CENTERED OVER THE EASTERN PLAINS SHIFTS OVER THE OHIO VALLEY AREA. AS A RESULT TRENDED WARMER WITH EXTENDED TEMPS TO AROUND NORMAL AND BEYOND BY NEXT WEEKEND AND THE FOLLOWING WEEK. && .AVIATION.../00Z TO 24Z/ MVFR CEILINGS AT BOTH JKL AND LOZ...WITH SCATTERED CLOUDS AT SME. EXPECTING CEILINGS TO CONTINUE DROPPING THROUGH 6Z TO IFR AT LOZ AND SME AND TO LIFR AT JKL...WITH CIGS BETWEEN 500 AND 1000 FEET ACROSS THE BOARD. LATEST SURFACE OBS TO THE WEST OF THE FORECAST INDICATING THIS TREND ALREADY. WIDESPREAD RAIN SHOWERS...AND A FEW THUNDERSTORMS...ARE STILL MOVING ACROSS THE FA AT THIS TIME. EXPECTING LIGHT TO OCCASIONALLY MODERATE RAIN SHOWERS TO PREVAIL THROUGH THE REST OF TONIGHT...WITH A RAIN AND SNOW MIX DEVELOPING BETWEEN 12 AND 15Z TOMORROW. NO SNOW ACCUMULATIONS ARE EXPECTED. SKIES WILL REMAIN OVERCAST THROUGHOUT THE TAF PERIOD...WITH A GRADUAL INCREASE IN CEILINGS TO MVFR BY 15Z AT ALL THREE TAF SITES...AND TO VFR BY 18Z AT BOTH LOZ AND SME. WINDS SHOULD STAY UP ENOUGH TO KEEP MUCH FOG FROM FORMING. && .JKL WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FROM 12 PM TO 11 PM EDT SUNDAY FOR KYZ087-088-118- 120. && SHORT TERM...HAL/JJ LONG TERM....RAY AVIATION...RAY
Hazardous weather outlook, Apr 15, 12:10 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1210 AM EDT SUN APR 15 2007 KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119- 151100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN- JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY- LESLIE-MARTIN- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...MANCHESTER... HYDEN...INEZ 1210 AM EDT SUN APR 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COLDER AIR FILTERING IN BEHIND THE DEPARTING WEATHER SYSTEM WILL CHANGE PRECIPITATION FROM RAIN TO SNOW...OR A MIXTURE OF RAIN AND SNOW...FOR MANY LOCATIONS SUNDAY AND SUNDAY NIGHT. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ087-088-118-120-151100- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...HARLAN... WHITESBURG...PIKEVILLE 1210 AM EDT SUN APR 15 2007 ...SNOW ADVISORY IN EFFECT FROM 12 PM TO 11 PM EDT SUNDAY ABOVE 2500 FEET... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COLDER AIR FILTERING IN BEHIND THE DEPARTING WEATHER SYSTEM WILL CHANGE PRECIPITATION FROM RAIN TO SNOW...OR A MIXTURE OF RAIN AND SNOW...FOR MANY LOCATIONS SUNDAY AND SUNDAY NIGHT. THE SNOW WILL BE SEEN FIRST AT ELEVATIONS ABOVE 2500 FEET DURING THE DAY ON SUNDAY...BUT WILL THEN GRADUALLY LOWER TO ELEVATIONS BELOW 2500 FEET BY SUNDAY NIGHT...BEFORE TAPERING OFF BY MONDAY MORNING. 1 TO 3 INCHES OF TOTAL SNOW ACCUMULATION WILL BE POSSIBLE BY MONDAY MORNING FOR ELEVATIONS ABOVE 2500 FEET. LITTLE IF ANY SNOW ACCUMULATION IS EXPECTED FOR ELEVATIONS BELOW 2500 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GEOGERIAN/AR/JJ
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 6:57 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Martin, Pike | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.